It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Women's Health Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-19-2004, 12:33 PM   #1
Inactive
 
Join Date: Nov 2003
Posts: 32
hwbe HB User
Hormone pills and weight gain

I was prescribed hormone pills (oestrogens) to start my periods. Information sheet of them mentions altered weight among side effects. I think I've read somewhere that oestrogens may cause weight gain. Does anyone know if that is common and I'm really likely to gain weight or that's just one of those side effects that usually don't happen?
Thank you for your replies!

 
Old 01-19-2004, 08:59 PM   #2
Member
 
Join Date: Jan 2004
Location: Tx
Posts: 61
angelkitty081 HB User
Re: Hormone pills and weight gain

I am not sure which one you are on but I took prometrium (which is progesterone) once to start mine and I definatley gained weight. As soon as I came off of it I lost it all though

 
Sponsors Lightbulb
   
Old 01-20-2004, 10:02 AM   #3
Inactive
 
Join Date: Nov 2003
Posts: 32
hwbe HB User
Re: Hormone pills and weight gain

I'm taking Cyclo-Progynova, I think it doesn't contain progesterone. Half pills (11) contain estradiol valerate, the other half - estradiol valerate and norgestrel. I have no clue what it is but that's what's written on the box. The doctor said it's with oestrogenes. I was prescribed something with progesterone for 10 days before, it's not written that it contains it, but that it's for progesterone defficiency. I didn't gain weight, but it didn't start my periods either.

How much weight did you gain due to prometrium? i just don't know if i should be worried about my pills...

By the way does periods have something to do with weight? I haven't had mine for over half a year, I think it's because I've lost about 30 lbs quite fast (due to physical activity) and I'm not gaining it back, though I'm not on diet, eat quite much and don't do sports (I used to gain weight before).

 
Old 01-20-2004, 03:55 PM   #4
Member
 
Join Date: Jan 2004
Location: Tx
Posts: 61
angelkitty081 HB User
Re: Hormone pills and weight gain

I gained like nine pounds when I took prometrium for twelve days. I only weigh 117 but it really bothered me. But it went away as soon as I stopped taking it. I wouldn't worry to much about it. How long do you have to take it?

 
Old 01-21-2004, 09:52 AM   #5
Inactive
 
Join Date: Nov 2003
Posts: 32
hwbe HB User
Re: Hormone pills and weight gain

i have to take it for 21 days! and if periods start i have to take one more package for another 21 days.. it's really long period of time so i started to worry that if i gain weight i may gain too much... it's 3rd day today and i haven't noticed any weight changes yet. and i really hope i won't notice it..

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Can obesity cause hormone disorders to surface? toknowistoknow Obesity 5 09-06-2011 07:39 AM
advice on my hormone issues meldm28 Hormone Problems 4 06-28-2008 05:58 PM
Diet Pills?? lovethoscurls Weight Loss 22 04-23-2006 07:27 PM
Birth Control Pills for hormone imbalance? cutie5890 Acne 1 08-23-2005 07:52 AM
Birth control pills and weight gain vickid Birth Control 7 03-04-2005 12:38 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Alesse
Diflucan
Flagyl
Ibuprofen
Motrin
  Naproxen
Provera
Tylenol
Vicodin Yasmin




TOP THANKED CONTRIBUTORS



STLouisgal (54), Kszan (41), Titchou (39), twohands (23), Seraph (17), solofelix (16), janewhite1 (14), sjb (12), ladybud (12), Vanilla Kiss (10)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (904), Titchou (847), janewhite1 (823), Gabriel (759), ladybud (754), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 05:53 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!